October  2014, 34(10): 4155-4182. doi: 10.3934/dcds.2014.34.4155

Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term

1. 

Kyiv National Taras Shevchenko University, 01033-Kyiv, Ukraine

2. 

Institute for Applied System Analysis, National Technical University of Ukraine "KPI", Kyiv, Ukraine

3. 

Centro de Investigación Operativa, Universidad Miguel Hernández de Elche, Avda. de la Universidad, s/n, 03202 Elche

Received  September 2012 Revised  January 2013 Published  April 2014

In this paper we study the structure of the global attractor for a reaction-diffusion equation in which uniqueness of the Cauchy problem is not guarantied. We prove that the global attractor can be characterized using either the unstable manifold of the set of stationary points or the stable one but considering in this last case only solutions in the set of bounded complete trajectories.
Citation: Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155
References:
[1]

M. Anguiano, T. Caraballo, J. Real and J. Valero, Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions, Discrete Contin. Dyn. Syst., Series B, 14 (2010), 307-326. doi: 10.3934/dcdsb.2010.14.307.

[2]

J. M. Arrieta, A. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, Internat. J. Bifur. Chaos, 16 (2006), 2695-2984. doi: 10.1142/S0218127406016586.

[3]

A. V. Babin and M. I. Vishik, Attracteurs maximaux dans les équations aux dérivées partielles, in Nonlinear Partial Differential Equations and their Applications, Collegue de France Seminar, Vol. VII (Paris, 1983-1984), Research Notes in Math., 122, Pitman, Boston, MA, 1985, 11-34.

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, Nauka, Moscow, 1989.

[5]

J. M. Ball, Global attractors for damped semilinear wave equations, Discrete Contin. Dyn. Syst., 10 (2004), 31-52. doi: 10.3934/dcds.2004.10.31.

[6]

P. Brunovsky and B. Fiedler, Connecting orbits in scalar reaction diffusion equations, Dynamics Reported, 1 (1988), 57-89.

[7]

T. Caraballo, P. Marín-Rubio and J. C.Robinson, A comparison between two theories for multivalued semiflows and their asymptotic behaviour, Set-Valued Anal., 11 (2003), 297-322. doi: 10.1023/A:1024422619616.

[8]

V. V. Chepyzhov and M. I.Vishik, Attractors for Equations of Mathematical Physics, American Mathematical Society, Providence, Rhode Island, 2002.

[9]

N. V. Gorban, O. V. Kapustyan and P. O. Kasyanov, Uniform trajectory attractor for non-autonomous reaction-diffusion equations with Carathodorys nonlinearity, Nonlinear Analysis, 98 (2014), 13-26. doi: 10.1016/j.na.2013.12.004.

[10]

A. V. Kapustyan, Global attractors for nonautonomous reaction-diffusion equation, Differential Equations, 38 (2002), 1467-1471. doi: 10.1023/A:1022378831393.

[11]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinsky, Global Attractors of Multivalued Dynamical Systems and Evolution Equations Without Uniqueness, Naukova Dumka, Kyiv, 2008.

[12]

A. V. Kapustyan, A. V. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system, Set-Valued Var. Anal., 20 (2012), 445-465. doi: 10.1007/s11228-011-0197-5.

[13]

O. V. Kapustyan, P. O. Kasyanov and J. Valero, Structure of uniform global attractor for general non-autonomous reaction-diffusion system, in Continuous and Distributed Systems: Theory and Applications (eds. M. Z. Zgurovsky and V. A. Sadovninchniy), Solid Mechanics and Its Applications, 211, Springer, 2014, 163-180. doi: 10.1007/978-3-319-03146-0_12.

[14]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633. doi: 10.1016/j.jmaa.2005.10.042.

[15]

A. V. Kapustyan and J. Valero, On the Kneser property for the complex Ginzburg-Landau equation and the Lotka-Volterra system with diffusion, J. Math. Anal. Appl., 357 (2009), 254-272. doi: 10.1016/j.jmaa.2009.04.010.

[16]

O. V. Kapustyan and J. Valero, Comparison between trajectory and global attractors for evolution systems without uniqueness of solutions, Internat. J. Bifur. Chaos, 20 (2010), 2723-2734. doi: 10.1142/S0218127410027313.

[17]

P. O. Kasyanov, Multivalued dynamics of solutions of autonomous operator differential equations with pseudomonotone nonlinearity, Math. Notes, 92 (2012), 205-218. doi: 10.1134/S0001434612070231.

[18]

P. O. Kasyanov, L. Toscano and N. V. Zadoianchuk, Regularity of weak solutions and their attractors for a parabolic feedback control problem, Set-Valued Var. Anal., 21 (2013), 271-282. doi: 10.1007/s11228-013-0233-8.

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, 1988.

[20]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations, J. Differential Equations, 59 (1985), 165-205. doi: 10.1016/0022-0396(85)90153-6.

[21]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Gauthier-Villar, Paris, 1969.

[22]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Anal., 6 (1998), 83-111. doi: 10.1023/A:1008608431399.

[23]

C. Rocha, Examples of attractors in scalar reaction-diffusion equations, J. Differential Equations, 73 (1988), 178-195. doi: 10.1016/0022-0396(88)90124-6.

[24]

C. Rocha, Properties of the attractor of a scalar parabolic PDE, J. Dynamics Differential Equations, 3 (1991), 575-591. doi: 10.1007/BF01049100.

[25]

C. Rocha and B. Fiedler, Heteroclinic orbits of semilinear parabolic equations, J. Differential. Equations, 125 (1996), 239-281. doi: 10.1006/jdeq.1996.0031.

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer, 2002.

[27]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1997.

[28]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II, Springer, New York, 1990. doi: 10.1007/978-1-4612-4838-5.

[29]

M. Z. Zgurovsky, P. O. Kasyanov, O. V. Kapustyan, J. Valero and J. V. Zadoianchuk, Evolution Inclusions and Variation Inequalities for Earth Data Processing III. Long-Time Behavior of Evolution Inclusions Solutions in Earth Data Analysis, Series: Advances in Mechanics and Mathematics, 27, Springer, Berlin, 2012.

show all references

References:
[1]

M. Anguiano, T. Caraballo, J. Real and J. Valero, Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions, Discrete Contin. Dyn. Syst., Series B, 14 (2010), 307-326. doi: 10.3934/dcdsb.2010.14.307.

[2]

J. M. Arrieta, A. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity, Internat. J. Bifur. Chaos, 16 (2006), 2695-2984. doi: 10.1142/S0218127406016586.

[3]

A. V. Babin and M. I. Vishik, Attracteurs maximaux dans les équations aux dérivées partielles, in Nonlinear Partial Differential Equations and their Applications, Collegue de France Seminar, Vol. VII (Paris, 1983-1984), Research Notes in Math., 122, Pitman, Boston, MA, 1985, 11-34.

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, Nauka, Moscow, 1989.

[5]

J. M. Ball, Global attractors for damped semilinear wave equations, Discrete Contin. Dyn. Syst., 10 (2004), 31-52. doi: 10.3934/dcds.2004.10.31.

[6]

P. Brunovsky and B. Fiedler, Connecting orbits in scalar reaction diffusion equations, Dynamics Reported, 1 (1988), 57-89.

[7]

T. Caraballo, P. Marín-Rubio and J. C.Robinson, A comparison between two theories for multivalued semiflows and their asymptotic behaviour, Set-Valued Anal., 11 (2003), 297-322. doi: 10.1023/A:1024422619616.

[8]

V. V. Chepyzhov and M. I.Vishik, Attractors for Equations of Mathematical Physics, American Mathematical Society, Providence, Rhode Island, 2002.

[9]

N. V. Gorban, O. V. Kapustyan and P. O. Kasyanov, Uniform trajectory attractor for non-autonomous reaction-diffusion equations with Carathodorys nonlinearity, Nonlinear Analysis, 98 (2014), 13-26. doi: 10.1016/j.na.2013.12.004.

[10]

A. V. Kapustyan, Global attractors for nonautonomous reaction-diffusion equation, Differential Equations, 38 (2002), 1467-1471. doi: 10.1023/A:1022378831393.

[11]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinsky, Global Attractors of Multivalued Dynamical Systems and Evolution Equations Without Uniqueness, Naukova Dumka, Kyiv, 2008.

[12]

A. V. Kapustyan, A. V. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system, Set-Valued Var. Anal., 20 (2012), 445-465. doi: 10.1007/s11228-011-0197-5.

[13]

O. V. Kapustyan, P. O. Kasyanov and J. Valero, Structure of uniform global attractor for general non-autonomous reaction-diffusion system, in Continuous and Distributed Systems: Theory and Applications (eds. M. Z. Zgurovsky and V. A. Sadovninchniy), Solid Mechanics and Its Applications, 211, Springer, 2014, 163-180. doi: 10.1007/978-3-319-03146-0_12.

[14]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633. doi: 10.1016/j.jmaa.2005.10.042.

[15]

A. V. Kapustyan and J. Valero, On the Kneser property for the complex Ginzburg-Landau equation and the Lotka-Volterra system with diffusion, J. Math. Anal. Appl., 357 (2009), 254-272. doi: 10.1016/j.jmaa.2009.04.010.

[16]

O. V. Kapustyan and J. Valero, Comparison between trajectory and global attractors for evolution systems without uniqueness of solutions, Internat. J. Bifur. Chaos, 20 (2010), 2723-2734. doi: 10.1142/S0218127410027313.

[17]

P. O. Kasyanov, Multivalued dynamics of solutions of autonomous operator differential equations with pseudomonotone nonlinearity, Math. Notes, 92 (2012), 205-218. doi: 10.1134/S0001434612070231.

[18]

P. O. Kasyanov, L. Toscano and N. V. Zadoianchuk, Regularity of weak solutions and their attractors for a parabolic feedback control problem, Set-Valued Var. Anal., 21 (2013), 271-282. doi: 10.1007/s11228-013-0233-8.

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, 1988.

[20]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations, J. Differential Equations, 59 (1985), 165-205. doi: 10.1016/0022-0396(85)90153-6.

[21]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires, Gauthier-Villar, Paris, 1969.

[22]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Anal., 6 (1998), 83-111. doi: 10.1023/A:1008608431399.

[23]

C. Rocha, Examples of attractors in scalar reaction-diffusion equations, J. Differential Equations, 73 (1988), 178-195. doi: 10.1016/0022-0396(88)90124-6.

[24]

C. Rocha, Properties of the attractor of a scalar parabolic PDE, J. Dynamics Differential Equations, 3 (1991), 575-591. doi: 10.1007/BF01049100.

[25]

C. Rocha and B. Fiedler, Heteroclinic orbits of semilinear parabolic equations, J. Differential. Equations, 125 (1996), 239-281. doi: 10.1006/jdeq.1996.0031.

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Springer, 2002.

[27]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1997.

[28]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II, Springer, New York, 1990. doi: 10.1007/978-1-4612-4838-5.

[29]

M. Z. Zgurovsky, P. O. Kasyanov, O. V. Kapustyan, J. Valero and J. V. Zadoianchuk, Evolution Inclusions and Variation Inequalities for Earth Data Processing III. Long-Time Behavior of Evolution Inclusions Solutions in Earth Data Analysis, Series: Advances in Mechanics and Mathematics, 27, Springer, Berlin, 2012.

[1]

Ivan Gentil, Bogusław Zegarlinski. Asymptotic behaviour of reversible chemical reaction-diffusion equations. Kinetic and Related Models, 2010, 3 (3) : 427-444. doi: 10.3934/krm.2010.3.427

[2]

Jia-Cheng Zhao, Zhong-Xin Ma. Global attractor for a partly dissipative reaction-diffusion system with discontinuous nonlinearity. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022103

[3]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[4]

Sina Greenwood, Rolf Suabedissen. 2-manifolds and inverse limits of set-valued functions on intervals. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5693-5706. doi: 10.3934/dcds.2017246

[5]

Vladimir V. Chepyzhov, Mark I. Vishik. Trajectory attractor for reaction-diffusion system with diffusion coefficient vanishing in time. Discrete and Continuous Dynamical Systems, 2010, 27 (4) : 1493-1509. doi: 10.3934/dcds.2010.27.1493

[6]

Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083

[7]

Tibor Krisztin. The unstable set of zero and the global attractor for delayed monotone positive feedback. Conference Publications, 2001, 2001 (Special) : 229-240. doi: 10.3934/proc.2001.2001.229

[8]

Shi-Liang Wu, Tong-Chang Niu, Cheng-Hsiung Hsu. Global asymptotic stability of pushed traveling fronts for monostable delayed reaction-diffusion equations. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3467-3486. doi: 10.3934/dcds.2017147

[9]

Sven Jarohs, Tobias Weth. Asymptotic symmetry for a class of nonlinear fractional reaction-diffusion equations. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2581-2615. doi: 10.3934/dcds.2014.34.2581

[10]

Hua Nie, Sze-Bi Hsu, Feng-Bin Wang. Global dynamics of a reaction-diffusion system with intraguild predation and internal storage. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 877-901. doi: 10.3934/dcdsb.2019194

[11]

B. Ambrosio, M. A. Aziz-Alaoui, V. L. E. Phan. Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3787-3797. doi: 10.3934/dcdsb.2018077

[12]

Guolin Yu. Global proper efficiency and vector optimization with cone-arcwise connected set-valued maps. Numerical Algebra, Control and Optimization, 2016, 6 (1) : 35-44. doi: 10.3934/naco.2016.6.35

[13]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[14]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[15]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[16]

Kendry J. Vivas, Víctor F. Sirvent. Metric entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022010

[17]

Linfang Liu, Xianlong Fu, Yuncheng You. Pullback attractor in $H^{1}$ for nonautonomous stochastic reaction-diffusion equations on $\mathbb{R}^n$. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3629-3651. doi: 10.3934/dcdsb.2017143

[18]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[19]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[20]

María Anguiano, P.E. Kloeden. Asymptotic behaviour of the nonautonomous SIR equations with diffusion. Communications on Pure and Applied Analysis, 2014, 13 (1) : 157-173. doi: 10.3934/cpaa.2014.13.157

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (40)
  • HTML views (0)
  • Cited by (24)

[Back to Top]